Alert archive / Mississippi / River Flood Advisories in 2015

River Flood Advisory 13, NWS Jackson, MS

April 1, 2015Madison Parish, Tensas Parish, Louisiana; Claiborne County, Jefferson County, Warren County, Mississippi

NWS Jackson, MS issued this river flood advisory at Apr 1, 2015, 11:20 AM CDT for Madison Parish, Tensas Parish, Louisiana; Claiborne County, Jefferson County, Warren County, Mississippi. It took effect at Apr 1, 2015, 1:00 PM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Apr 1, 2015, 11:20 AM CDT (16:20 UTC)
In effect from
Apr 1, 2015, 1:00 PM CDT
Expired
Apr 2, 2015, 11:18 PM CDT
In force
34 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Vicksburg (VCKM6).

Action stage
35 ft
Minor stage
43 ft
Moderate stage
46 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WGUS84 KJAN 011620
FLSJAN
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE JACKSON, MS 
1120 AM CDT WED APR 1 2015


 
...The National Weather Service in Jackson has issued a Flood 
Advisory for the Mississippi River...

  Mississippi River At Vicksburg affecting Madison...Tensas...
  Claiborne...Jefferson and Warren Counties/Parishes 


LAC065-107-MSC021-063-149-022220-
/O.NEW.KJAN.FL.Y.0013.150401T1800Z-150403T0418Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1120 AM CDT WED APR 1 2015

The National Weather Service in Jackson has issued a
* Flood Advisory for
  The Mississippi River At Vicksburg.
* until Thursday evening.
* At 10:00 AM Wednesday the stage was 42.9 feet.
* Flood stage is 43.0 feet.
* Forecast...The river is cresting and will remain very close to flood
  stage over the next 24 hours and then will begin to slowly fall.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Mississippi River 
Vicksburg      43  42.9 Wed 10 AM  43.0  42.8  42.4  Cresting   


&&


LAT...LON 3193 9129 3227 9105 3277 9123 3278 9101
      3226 9086 3187 9114             



$$
1 follow-up statement
676 
WGUS84 KJAN 011637
FLSJAN
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE JACKSON, MS 
1137 AM CDT WED APR 1 2015

...The Flood Advisory is cancelled for the Mississippi River...
 
  Mississippi River At Vicksburg affecting Madison...Tensas...
  Claiborne...Jefferson and Warren Counties/Parishes


LAC065-107-MSC021-063-149-011707-
/O.CAN.KJAN.FL.Y.0013.000000T0000Z-150403T0418Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1137 AM CDT WED APR 1 2015

The Flood Advisory is cancelled for
  The Mississippi River At Vicksburg.
* until Thursday evening.
* At 11:00 AM Wednesday the stage was 43.0 feet.
* Flood stage is 43.0 feet.
* Forecast...A warning is being issued and thus the advisory 
  is being cancelled.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Mississippi River 
Vicksburg      43  43.0 Wed 11 AM  43.0  42.8  42.4     M M          


&&


LAT...LON 3193 9129 3227 9105 3277 9123 3278 9101
      3226 9086 3187 9114             



$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Apr 1, 10:41 AM CDT, 39 minutes earlier.

Area forecast discussion, Apr 1, 10:41 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1041 AM CDT WED APR 1 2015

.UPDATE...
LOW CLOUDS WILL MOVE LINGER INTO THE EARLY AFTERNOON BEFORE BETTER
MIXING AIDS IN CLOUDS LIFTING EARLY THIS AFTERNOON AFTER 18Z. GLOBAL
MODELS INDICATE INCREASING CHANCES OF SOME SHOWERS/STORMS ALONG/N OF
I-20 CORRIDOR TODAY DUE TO UPPER S/WV MOVING TOWARDS THE AREA
THROUGH CENTRAL TEXAS AS UPPER RIDGE SLOWLY BUILDS THROUGH AND E OF
THE REGION. EXPECT INCREASING ISENTROPIC LIFT TO AID IN SHOWERS AND
SOME STORMS POSSIBLE AFTER 18Z TODAY...WITH ARW INDICATING MORE
CHANCES FOR STORMS IN N/NE MS AFTER 21Z. HRRR IS NOT INDICATING AS
MUCH ACTIVITY AS GLOBAL GUIDANCE SO LOWERED POPS ALONG/N OF I-20 BUT
DUE TO SOME WEAKENING CAPPING AND GOOD ISENTROPIC LIFT...POPS/WX
WILL BE SIMILAR TO PREVIOUS FORECAST. DUE TO SOME STEEP LAPSE
RATES/EFFECTIVE BULK SHEAR AROUND 10-20KTS...WOULD NOT BE SURPRISED
IN A STRONG STORM OR SO. BUT WITH HRRR BACKING OFF ON ACTIVITY AND
SOME CAPPING LINGERING INTO THE AFTERNOON...KEPT HWO CLEAR. TEMPS
LOOK GOOD AS WE WILL MIX OUT SOME OF THE CLOUDS AND WARM NICELY.
ADJUSTED HOURLY TEMPS/DEWPOINTS ACCORDING TO CURRENT TRENDS. REST OF
THE FORECAST IS ON TRACK. /DC/

&&

.AVIATION...MVFR/IFR CONDITIONS PREVAIL AT MOST TAF SITES THIS
MORNING AS LOW CLOUDS HAVE SPREAD NORTH ACROSS THE AREA. EXPECT THE
STRATUS TO LIFT THROUGH THE MORNING WITH MOST TAF SITES BECOMING VFR
BY EARLY AFTERNOON. EXPECT MOSTLY VFR CONDITIONS THIS AFTERNOON...BUT
THERE COULD BE AN ISOLATED SHOWER OR THUNDERSTORM MAINLY NORTH OF
I-20 WHICH WILL BRING BRIEF IFR/MVFR CONDITIONS TO GLH/GWO/GTR. THE
WINDS WILL MAINLY BE OUT OF THE SOUTH-SOUTHWEST AT 5-8KTS THROUGH THE
AFTERNOON INTO THE EVENING HOURS. /15/

&&

.PREV DISCUSSION... /ISSUED 348 AM CDT WED APR 1 2015/

DISCUSSION...TODAY THROUGH THURSDAY NIGHT...CHANCES FOR SHOWERS AND
STORMS REMAIN IN THE FORECAST TODAY INTO TONIGHT...PARTICULARLY
ACROSS MY NORTH.  THIS WILL BE AS A RESULT OF A SHORTWAVE...
CURRENTLY MOVING EAST ACROSS NORTHERN MEXICO INTO SOUTHERN TEXAS.
THIS TROUGH WILL WEAKEN AS IT APPROACHES AND PUSHES THROUGH THE
LOWER MISSISSIPPI RIVER VALLEY LATER TODAY INTO TONIGHT.  AHEAD OF
THE SHORTWAVE...RIDGING BUILDING EAST THROUGH THE REGION WILL CAUSE
THE BOUNDARY PLAGUING THE NORTHERN HALF OF THE CWA TO LIFT NORTH AND
OUT OF THE FORECAST AREA.  DESPITE THE TROUGH WEAKENING AS IT
APPROACHES AND MOVES THROUGH THE CWA...WITH A WARM MOIST AND
UNSTABLE AIRMASS OVER THE REGION...IT'LL STILL BE ABLE TO SPARK SOME
CONVECTION OVER PORTIONS OF THE REGION TODAY...WITH SOME ACTIVITY
LINGERING INTO THIS EVENING BEFORE FINALLY DISSIPATING.

WHILE STORMS AREN'T EXPECTED TO BE AS VIGOROUS AS THOSE OBSERVED ON
TUESDAY...WITH SOME MID-LEVEL LAPSE RATES STILL RESIDING OVER THE
REGION...I CAN'T RULE OUT THAT AN INTENSE STORM COULD YIELD SOME
HAIL AND GUSTY WINDS. THAT SAID...BASED OFF FORECAST SOUNDINGS...IT
LOOKS TO BE AN UPHILL BATTLE FOR SUCH CONVECTION AS A LOW-LEVEL CAP
LOOKS TO BE PRESENT ACROSS THE FORECAST AREA FOR MUCH OF THE DAY...IN
ADDITION TO THE BEFORE MENTIONED INCREASED RIDGING BUILDING THROUGH
THE REGION. DUE TO THE CURRENT LOW CONFIDENCE IN SUCH STORMS...I'LL
LEAVE THE HWO CLEAR FOR THE TODAY PERIOD.

WARM HUMID CONDITIONS WILL CONTINUE ON THURSDAY.  ONCE AGAIN...THE
RESULT OF DAYTIME HEATING IN THIS AIRMASS...COUPLED WITH A DISTURBANCE
ALOFT TRAVERSING THE FORECAST AREA IN ZONAL FLOW ALOFT...WILL CAUSE
SOME CONVECTION TO DEVELOP ACROSS A LARGER PORTION OF THE FORECAST
AREA...COMPARED TO RECENT DAYS. /19/

FRIDAY THROUGH TUESDAY...AT THE BEGINNING OF THE PERIOD MID LEVEL
ZONAL FLOW WITH SURFACE SOUTHERLY FLOW AND WIDESPREAD 60S DEWPOINTS
WILL HAVE ALREADY BEEN IN PLACE FOR SOME TIME WITH STRONG CAPPING
INVERSION AT H85.

NICE MID LEVEL WAVE WILL BEGIN MOVING OUT OF THE ROCKIES INTO THE
PLAINS AS SURFACE LOW PRESSURE AND ASSOCIATED COLD FRONT TAKE SHAPE
FROM NW AR TO N TX. CONVECTION WILL BE SLOW TO DEVELOP OVER THE AREA
AHEAD OF THE BOUNDARY...BUT INCREASING LOW LEVEL WIND FIELDS AND
MOISTURE ADVECTION SHOULD BE AS SUCH BY AFTERNOON TO WASH AWAY THE
CAP AND ALLOW A LINE OF STORMS TO DEVELOP IN CLOSE PROXIMITY TO THE
FRONTAL BOUNDARY.

GFS/EC HAVE BACKED OFF THE CONVECTIVE INDICES A BIT THIS RUN...ONLY
SHOWING ABOUT 1500-2000 J/KG OF CAPE. THIS PROBABLY OWING TO THE
DEPTH OF LOW LAYER WARM AIR. NEVERTHELESS...H7-H5 LAPSE RATES STILL
LOOK GOOD AT 7-7.5 C/KM AND 25-30 VERTICAL TOTALS. DEEP LAYER SHEAR
STILL LOOKS GOOD WITH 50+ KNOTS OVER NORTH MS AND INCREASING THROUGH
THE DAY. SPEAKING OF NORTH MS...WITH THE AFOREMENTIONED SHEAR AND
TIME OPTIMIZED FOR BEST UTILIZATION OF THE AMBIENT CAPE...THAT AREA
SHOULD HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER WITH DAMAGING
WINDS AND HAIL BEING THE MAIN THREAT.

FRONT LOOKS TO PUSH RAPIDLY SE AND OUT OF THE AREA OVERNIGHT
ALLOWING MID LEVEL SHORTWAVE RIDGING AND SURFACE HIGH PRESSURE WITH
A COOLER AIRMASS TO MOVE IN SATURDAY. FAST PACED ZONAL FLOW PATTERN
WILL PUSH THE FAIR WEATHER MAKER EAST BY SUNDAY ALLOWING SOUTHERLY
FLOW TO DEVELOP AS OLD FRONTAL BOUNDARY PUSHES NORTH AS A WARM FRONT
BY AFTERNOON. SOUTHERLY FLOW UP AND OVER THE BOUNDARY WILL ALLOW
ISENTROPICALLY INDUCED SHOWERS TO BREAK OUT SUNDAY AFTERNOON AND
CONTINUE THROUGH MONDAY UNTIL THE BOUNDARY LIFTS OUT OF THE AREA. /26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       80  63  83  65 /  19  14  24  10
MERIDIAN      80  61  82  63 /  20  14  21  14
VICKSBURG     81  64  84  65 /  18  14  27  11
HATTIESBURG   84  64  84  64 /   8  10  16   8
NATCHEZ       81  64  83  65 /  10  12  25  10
GREENVILLE    78  63  81  66 /  29  28  44  14
GREENWOOD     79  62  81  65 /  29  26  41  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/15/19/26
Hazardous weather outlook, Apr 1, 4:31 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
431 AM CDT WED APR 1 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
020945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
431 AM CDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS OF 60 MPH OR
GREATER AND QUARTER SIZE HAIL OR LARGER...WILL BE POSSIBLE FRIDAY
AFTERNOON GENERALLY ALONG AND NORTH OF HIGHWAY 84.

THE GREATEST POTENTIAL FOR THESE SEVERE WEATHER CONDITIONS WILL EXIST
NORTH OF A BASTROP LOUISIANA TO LOUISE TO SHUQUALAK MISSISSIPPI
LINE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY.

26

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 11:39 AM CDTRiver Flood WarningJANMadison, Tensas40 hr
Mar 31, 7:38 PM CDTSpecial Weather StatementJANScott22 min
Mar 31, 7:45 PM CDTSevere Thunderstorm WarningJANNewton, Scott20 min

Nearby

River Flood Advisories in Mississippi, 2015River Flood Advisories in Louisiana, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.